Alert archive / Nebraska / Flash Flood Watches in 2021
Flash Flood Watch 4, NWS Omaha, NE
NWS Omaha, NE issued this flash flood watch at Sep 2, 2021, 3:54 PM CDT for 19 counties in Nebraska. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2021, 3:54 PM CDT (20:54 UTC)
- Expired
- Sep 3, 2021, 3:50 AM CDT
- In force
- 12 hr
- Issued by
- NWS Omaha, NE
- Flood severity
- None
Counties Butler County, NE, Cass County, NE, Colfax County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 54 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738 WGUS63 KOAX 022054 FFAOAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Omaha/Valley NE 354 PM CDT Thu Sep 2 2021 NEZ042>045-050>053-065>068-078-088>093-030500- /O.NEW.KOAX.FF.A.0004.210902T2054Z-210903T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward- Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- Including the cities of Wahoo, Tecumseh, Yutan, Table Rock, Sterling, Columbus, Bellevue, David City, Blair, Fremont, Lincoln, Omaha, La Vista, Nebraska City, Milford, Papillion, Ashland, Seward, Pawnee City, Beatrice, Schuyler, Plattsmouth, Auburn, Wilber, Falls City, Crete, and Fairbury 354 PM CDT Thu Sep 2 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... The National Weather Service in Omaha/Valley has issued a * Flash Flood Watch for portions of east central Nebraska, northeast Nebraska and southeast Nebraska, including the following areas, in east central Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. In northeast Nebraska, Colfax and Platte. In southeast Nebraska, Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha, Otoe, Pawnee, Richardson, Saline and Seward. * Through Friday morning. * Thunderstorms moving through eastern Nebraska tonight will have pockets of heavy rain, with local amounts perhaps exceeding two inches. Given the saturated soils due to recent rains, most of this new rainfall will runoff quickly and could lead to flash flooding. * Flooding of roads, creeks and streams could occur. Ponding of water on roads is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Dergan
5 follow-up statements
246 WGUS63 KOAX 030320 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 1020 PM CDT Thu Sep 2 2021 NEZ042>045-050>053-065>068-078-088>093-031200- /O.CON.KOAX.FF.A.0004.000000T0000Z-210903T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward- Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- Including the cities of Wahoo, Tecumseh, Yutan, Table Rock, Sterling, Columbus, Bellevue, David City, Blair, Fremont, Lincoln, Omaha, La Vista, Nebraska City, Milford, Papillion, Ashland, Seward, Pawnee City, Beatrice, Schuyler, Plattsmouth, Auburn, Wilber, Falls City, Crete, and Fairbury 1020 PM CDT Thu Sep 2 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... The Flash Flood Watch continues for * Portions of east central Nebraska, northeast Nebraska and southeast Nebraska, including the following areas, in east central Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. In northeast Nebraska, Colfax and Platte. In southeast Nebraska, Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha, Otoe, Pawnee, Richardson, Saline and Seward. * Until 7 AM CDT Friday. * Scattered thunderstorms will be moving across parts of eastern Nebraska overnight. Some of the storms will produce locally heavy rain that could be enough to produce some flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ BCM
114 WGUS63 KOAX 030533 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 1233 AM CDT Fri Sep 3 2021 NEZ042>044-050-051-030645- /O.CAN.KOAX.FF.A.0004.000000T0000Z-210903T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Platte-Colfax-Dodge-Butler-Saunders- Including the cities of Columbus, Wahoo, David City, Yutan, Fremont, Schuyler, and Ashland 1233 AM CDT Fri Sep 3 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of east central Nebraska and northeast Nebraska, including the following areas, in east central Nebraska, Butler, Dodge and Saunders. In northeast Nebraska, Colfax and Platte has been cancelled. The threat for heavy rain has ended, and thus the Flood Watch is cancelled. $$ NEZ045-052-053-065>068-078-088>093-031200- /O.CON.KOAX.FF.A.0004.000000T0000Z-210903T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson- Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Sterling, Milford, Beatrice, Bellevue, Omaha, La Vista, Nebraska City, Tecumseh, Blair, Lincoln, Plattsmouth, Auburn, Papillion, Wilber, Falls City, Crete, Fairbury, Seward, Pawnee City, and Table Rock 1233 AM CDT Fri Sep 3 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Flash Flood Watch continues for * Portions of east central Nebraska and southeast Nebraska, including the following areas, in east central Nebraska, Douglas, Sarpy and Washington. In southeast Nebraska, Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha, Otoe, Pawnee, Richardson, Saline and Seward. * Until 7 AM CDT this morning. * Scattered thunderstorms will continue to move across parts of eastern Nebraska overnight. Some of the storms will produce locally heavy rain that could be enough to produce some minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DeWald
223 WGUS63 KOAX 030612 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 112 AM CDT Fri Sep 3 2021 NEZ045-052-053-065-078-088-030715- /O.CAN.KOAX.FF.A.0004.000000T0000Z-210903T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Douglas-Sarpy-Seward-Saline-Jefferson- Including the cities of Milford, Bellevue, Omaha, La Vista, Blair, Papillion, Wilber, Crete, Fairbury, and Seward 112 AM CDT Fri Sep 3 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of east central Nebraska and southeast Nebraska, including the following areas, in east central Nebraska, Douglas, Sarpy and Washington. In southeast Nebraska, Jefferson, Saline and Seward has been cancelled. The threat for heavy rain and flash flooding has ended, and thus the Flash Flood Watch is cancelled. $$ NEZ066>068-089>093-031200- /O.CON.KOAX.FF.A.0004.000000T0000Z-210903T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lancaster-Cass-Otoe-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Sterling, Lincoln, Table Rock, Tecumseh, Nebraska City, Beatrice, Plattsmouth, Auburn, Pawnee City, and Falls City 112 AM CDT Fri Sep 3 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Flash Flood Watch continues for * A portion of southeast Nebraska, including the following areas, Cass, Gage, Johnson, Lancaster, Nemaha, Otoe, Pawnee and Richardson. * Until 7 AM CDT this morning. * Scattered thunderstorms will continue to move across parts of eastern Nebraska overnight. Some of the storms will produce locally heavy rain that could be enough to produce some minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DeWald
690 WGUS63 KOAX 030742 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 242 AM CDT Fri Sep 3 2021 NEZ066>068-089-090-030845- /O.CAN.KOAX.FF.A.0004.000000T0000Z-210903T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lancaster-Cass-Otoe-Gage-Johnson- Including the cities of Sterling, Lincoln, Tecumseh, Nebraska City, Beatrice, and Plattsmouth 242 AM CDT Fri Sep 3 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeast Nebraska, including the following areas, Cass, Gage, Johnson, Lancaster and Otoe has been cancelled. The Flood Watch is cancelled. $$ NEZ091>093-031200- /O.CON.KOAX.FF.A.0004.000000T0000Z-210903T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Nemaha-Pawnee-Richardson- Including the cities of Pawnee City, Table Rock, Falls City, and Auburn 242 AM CDT Fri Sep 3 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Flash Flood Watch continues for * A portion of southeast Nebraska, including the following areas, Nemaha, Pawnee and Richardson. * Until 7 AM CDT this morning. * Scattered thunderstorms will continue to move through the area early this morning. Locally heavy rain will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DeWald
045 WGUS63 KOAX 030850 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 350 AM CDT Fri Sep 3 2021 NEZ091>093-031000- /O.CAN.KOAX.FF.A.0004.000000T0000Z-210903T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Nemaha-Pawnee-Richardson- Including the cities of Pawnee City, Table Rock, Falls City, and Auburn 350 AM CDT Fri Sep 3 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeast Nebraska, including the following areas, Nemaha, Pawnee and Richardson has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ DeWald
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood watch went out at Sep 2, 2:52 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 2, 2:52 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 252 PM CDT Thu Sep 2 2021 ...Updated Forecast Discussion... .DISCUSSION... Issued at 250 PM CDT Thu Sep 2 2021 Main concern is late this afternoon and tonight with the potential for severe storms accompanied by heavy rainfall. WV imagery was showing a shortwave trof approaching the Black Hills with an attendant cold front arching through western NE. Convective activity pushing ahead of the front occurring within area of moist upglide. A glace at 88D mosaic was showing some development along the boundary over north-central NE. Threat for severe storms will increase over the area heading into the early evening hours. The RAP/HRRR is suggesting notable environmental shear/stout effective shear and ESRH/ by that time with the maxima progged to run along the I-80 corridor within the CWA. Given that the environment will at least be conducing for supercell development, a tornadic storm or two cannot be totally ruled out. Eventually as storm mode evolves, the primary threat will transition to damaging winds. As eluded to, storms will be accompanied by heavy rain. Mesoanalysis was showing stout low level moisture transport underway into the central Plains with PW values up to 2". Precip efficiency will be maximized overnight with a deep low-level warm layer in place coupled with continued strong inflow of moisture advection. With time the RAP advertises PW values approaching 2.5" with KI soaring to 40. At this point, there is somewhat of a signal that areas along and south of I-80 may see the brunt of rainfall accumulation where omega phases well with better instability and boundary layer convergence. By events end Friday morning, areas south may well see locally heavy amounts around 2" inches or so over portions of southeast NE. Post-frontal thunderstorms will be possible Friday night mainly over the southern CWA in association with several minor impulses aloft. Otherwise, very pleasant conditions with mild temperatures and plenty of sunshine expected. Highs Fri - mid/upper 70s Sat - mid 70s Sun - upper 70s/low 80s Mon - low/mid 80s Tue - low 80s Wed - upper 70s/low 80s Thu - upper 70s/low 80s && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1211 PM CDT Thu Sep 2 2021 There is a good chance for showers and thunderstorms for the region later this afternoon and this evening along with a slight risk for severe storms capable of strong damaging winds, large hail and perhaps a brief tornado. Showers are expected to spread eastward over the course of the afternoon with stronger storms developing later this afternoon, reaching KOMA and KLNK closer to 23Z. MVFR conditions may be possible within areas of heavy rain as well as behind the precipitation where fog may develop. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...DEE AVIATION...Kern
Hazardous weather outlook, Sep 2, 3:15 PM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 315 PM CDT Thu Sep 2 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031015- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 315 PM CDT Thu Sep 2 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Friday The greatest for severe weather tonight will be across eastern Nebraska mainly during the early evening hours. The primary threat with these storms will be damaging winds. In addition to this, environmental shear will be conducive that an isolated tornado cannot be ruled out. Excessive rainfall will be possible as well overnight. As of now, it appears that the brunt of accumulations will be realized south of the I-80 corridor with the potential for 2 inches or so over southeast Nebraska. Thus localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Friday night through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Flash Flood Watches in Nebraska, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.